Illinois, 2015Tornado in Illinois, May 26, 2015
May 26, 2015 · NWS LOT · 1 event in 1 county or zone
A line of thunderstorms moved across the Chicago metro area producing a brief EF-0 tornado in Summit.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved across the Chicago metro area producing a brief EF-0 tornado in Summit.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 26, 11:32 AM CST, 36 minutes earlier.
Area forecast discussion, May 26, 11:32 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1232 PM CDT TUE MAY 26 2015
.UPDATE...
1007 AM CDT
A SFC LOW IS OVER IOWA AND ITS WARM/STATIONARY FRONT IS WELL TO
OUR NORTH OVER CENTRAL WI. ITS COLD FRONT STRETCHES FROM THE LOW
THROUGH CENTRAL KANSAS. AN AREA OF MAINLY RAIN AND A FEW
THUNDERSTORMS IS SLOWLY SPREADING NNE ACROSS NORTH CENTRAL IL. SO
FAR THE SHOWERS HAVE BEEN BEHAVING ACROSS MY CWA...BUT A FEW CELLS
TO THE WEST HAVE SHOWN SIGNS OF ROTATION.
LIKING THE LATEST RAP GUIDANCE WHICH KEEPS CAPE VALUES ON THE LOW
SIDE WITH ONLY A FEW HUNDREDS J/KG OF CAPE TO WORK WITH. THIS IS
ASSUMING SKIES STAY OVERCAST...AND THINKING WE WILL BE OVERCAST
TODAY. THAT BEING SAID...ANY LOCATIONS THAT SEE SUNSHINE COULD
DEVELOP ENOUGH CAPE TO SUPPORT TALLER CELLS AND POSSIBLY SEVERE
WEATHER. IN GENERAL THINKING DAMAGING WINDS AND AN ISOLATED
TORNADO ARE THE MAIN THREATS...BUT STRONGER STORMS WITH HIGHER
CAPE VALUES COULD SUPPORT HAIL. RADAR IMAGERY IS SHOWING GRAVITY
WAVE TAGS MOVING ALONG THE LINE OF STORMS AND WHEN THE TAGS
INTERSECT THE LINE...STORMS BEGIN TO SPIN. THEREFORE THE TORNADO
THREAT IS NOT ZERO.
THIS FIRST BATCH OF PRECIP WILL PUSH EAST THROUGH THE EARLY AFTN
HOURS AND EXPECTING ADDITIONAL SCATTERED TO NUMEROUS THUNDERSTORMS
DEVELOPMENT BEHIND THE LINE OVER NORTH CENTRAL IL. THE SECOND
WAVE SHIFTS EAST THROUGH THE EARLY EVENING HOURS. PWAT VALUES ARE
1.2-1.5 INCHES SO HEAVY DOWNPOURS ARE PSBL.
JEE
&&
.SHORT TERM...
319 AM CDT
THROUGH TUESDAY NIGHT...
FOR THE REMAINDER OF THE OVERNIGHT HOURS...CONDITIONS WILL REMAIN
QUIET ACROSS THE CWA AS A SERIES OF SHORT WAVES CONTINUE TO TRACK
NORTH AROUND THE TOP OF A PERSISTENT UPPER LEVEL RIDGE WHICH EXTENDS
FROM THE SERN CONUS THROUGH THE UPPER MISSISSIPPI VALLEY. THIS
UPPER RIDGE HAS BEEN THE FEATURE WHICH HAS CONTROLLED THE PATH OF
THE SERIES OF SHORTWAVES LIFTING OUT OF THE SOUTHERN PLAINS...AND
WILL CONTINUE TO DO SO THROUGH THE DAY TODAY. SLY...MODERATELY
STRONG...WINDS WILL PERSIST THROUGH THE NIGHT...AND MUCH OF THE DAY
ALLOWING FOR SFC DEWPOINTS TO REMAIN CONSISTENT OR POSSIBLE INCH A
LITTLE HIGHER.
MAIN CONCERN FOR THE MORNING HOURS WILL BE THE TRACK OF A STRONG
SHORT WAVE AND ASSOCIATED SFC LOW LIFTING NORTHWARD THROUGH THE
MIDDLE MISSISSIPPI VALLEY. THIS FEATURE WILL PREDOMINANTLY IMPACT
ERN IOWA AND WRN IL BY ARND DAYBREAK. THROUGH THE MORNING...THE
COMBINATION OF ISENTROPIC LIFT IN THE WARM SECTOR OF THE
SYSTEM...ALL OF IL AND INTO NWRN IN...WILL LEAD TO SOME
DESTABILIZATION ACROSS THE REGION. A SFC TROUGH...AS WELL INDICATED
BY THE LATEST HIGH RES GUIDANCE...WITH LIFT THROUGH NRN IL/IN
THROUGH THE DAY...COINCIDENT WITH A STRONG SSWLY LOW LEVEL JET OF 45-
50 KT...WITH PROVIDE THE POTENTIAL FOR SHOWERS AND STRONG TO SEVERE
THUNDERSTORMS ACROSS THE CWA. BASED ON WIND PROFILES AND MID LEVEL
DRYING...THE PRIMARY CONCERN WITH REGARD TO SEVERE WEATHER WILL BE
STRONG WIND GUSTS. HOWEVER...SOME OF THE HIGH RES SFC WIND GUIDANCE
SUGGEST SOME SLIGHT BACKING OF SFC WINDS FROM 180-190 DEGREES TO 160-
170 DEGREES...WHILE WINDS ALOFT REMAIN SWLY. THIS SLIGHT BACKING OF
THE SFC WINDS COULD PROVIDE ENOUGH DIRECTIONAL SHEAR THROUGH THE
LOWER LEVELS TO BRING AN ISOLD TORNADO THREAT. LOCALLY HEAVY
RAINFALL WILL ALSO BE CONCERNED WITH PWATS REACHING 1.75 INCHES
LATER THIS MORNING. HOWEVER...FLOODING WILL LIKELY NOT BE A
SIGNIFICANT CONCERN AS THE SWLY WINDS RIGHT OFF THE DECK WILL RANGE
FROM ARND 45 KT ABOVE THE BOUNDARY LAYER TO ARND 90KT AT UPPER
LEVELS WHICH SHOULD ALLOW ANY OF THE STRONGER STORMS THAT DO DEVELOP
TO MOVE QUICKLY.
BY EARLY AFTERNOON...THE MAIN SHORT WAVE WILL LIFT INTO WISCONSIN
WHILE A SFC TROUGH TRACKS EAST ACROSS THE AREA. THIS WILL LEAD TO
WINDS AT THE SFC VEERING TO SWLY...SETTING UP A UNIDIRECTIONAL WIND
PROFILE...EFFECTIVELY MINIMIZING THE SEVERE WEATHER THREAT TO THE
REGION. BY LATE AFTERNOON AND INTO THE EVENING THE MODELS ARE
ADVERTISING THAT A DRY SLOW SHOULD NOSE INTO NRN IL...EFFECTIVELY
CUTTING OFF THE PCPN AREA INTO 2 SEPARATE AREA...ONE OVER WISCONSIN
AND ERN IOWA AND ANOTHER MORE FOCUSED OVER INDIANA. THE NWRN
INDIANA COUNTIES WILL STILL HAVE A CHANCE FOR SOME SHOWERS AND
THUNDERSTORMS INTO THE EVENING...WHILE PCPN CHANCES OVER NRN IL
BEGIN TO WANE. MUCH OF THE MODEL GUIDANCE ALSO INDICATED THAT THE
SHORTWAVE SHOULD SLOW IT'S PROGRESSION THROUGH WISCONSIN AS IT
APPROACHES THE APEX OF THE UPPER RIDGE. AN ASSOCIATED SFC
TROUGH/COLD FRONT EXTENDING SOUTHWEST FROM THE SFC LOW WILL LINGER
OVER ERN IOWA IN THE EARLY EVENING BEFORE STEADILY PUSHING ACROSS
NRN IL AND INTO NWRN IN OVERNIGHT. THROUGH THE NIGHT...THE
STRONGEST UPPER LEVEL FORCING WILL BE WELL NORTH OF THE CWA...SO ANY
LINGERING CHANCES FOR PCPN OVERNIGHT WILL BE LOW AND LIKELY CONFINED
TO THE NRN TIER COUNTIES OF IL...ALONG THE WI BORDER.
KREIN
&&
.LONG TERM...
229 AM CDT
WEDNESDAY THROUGH MONDAY...
WEDNESDAY THROUGH THURSDAY...
OPEN 500MB WAVE WILL BE LIFTING NORTHEAST ACROSS THE UPPER MIDWEST
INTO ONTARIO AND EVENTUALLY QUEBEC...WITH HEIGHTS SLOWLY INCREASING
WED AFTN. SFC FEATURES REMAIN DISORGANIZED WED...WITH A BOUNDARY
SLOWLY SHIFTING EAST. OPER GUIDANCE DIFFERS ON HOW QUICKLY PRECIP
WILL DEPART THE REGION. ENSEMBLE DATA SUGGESTS HOLDING ONTO CHC TO
SLIGHT CHC POPS MAINLY FOR THE CENTRAL/EASTERN CWFA WED/WED EVE.
ALTHOUGH WITH SOME HINT OF SFC HEIGHTS NUDGING UP...IT IS POSSIBLE
THAT SOME DRY AIR COULD FILTER IN AND KICK PRECIP EAST BY MIDDAY AND
ALLOW FOR A MAINLY DRY WED. SFC WINDS WILL BE TURNING SOUTHWEST TO
WEST...KEEPING AN OFFSHORE FLOW FOR LOCATIONS CLOSE TO LAKE
MICHIGAN. TEMPS SHOULD YET AGAIN TOUCH UPR 70S TO ARND 80 WED...IF
CLOUDS AND PRECIP CAN PUSH EAST BY MIDDAY...SOME CLEARING WOULD
ALLOW SFC TEMPS TO PUSH A COUPLE DEGREES WARMER INTO THE LOW 80S IN
SOME LOCATIONS. LATE IN THE EVENING THE GRADIENT SLACKENS
FURTHER...AND COULD ALLOW A LATE DAY ONSHORE FLOW TO DEVELOP FOR
AREAS ADJACENT TO LAKE MICHIGAN.
MID-LVL FLOW BEGINS TO FLATTEN AS A WEAK SFC RIDGE BECOMES ORIENTED
FROM WESTERN QUEBEC SOUTH THROUGH THE EASTERN OHIO RIVER VALLEY.
THIS WILL GENERALLY ALLOW A SOUTHERLY FLOW...ALTHOUGH THE GRADIENT
IS NOT VERY STRONG. THIS SHOULD SET THE STAGE FOR A LAKE
BREEZE/ONSHORE FLOW TO DEVELOP THUR. TIMING COULD END UP BEING
SLIGHTLY EARLIER GIVEN THE LIGHT SFC GRADIENT. GUIDANCE HAS BEEN
CONSISTENT IN HOLDING PRECIP WEST/SOUTH OF THE FORECAST AREA
THUR...AS A RESULT OF THE WEAK SFC RIDGING. SO ONE MORE MILD DAY
WITH HIGHS WARMING BACK INTO THE UPR 70S/LOW 80S...HOWEVER AS
PREVIOUSLY NOTED...A LAKE BREEZE IS LIKELY TO DEVELOP. THIS WILL
BLEED THE MUCH COOLER MARINE AIR WEST ACROSS NORTHEAST IL AND
DOWNTOWN CHICAGO. IF THE TIMING IS EARLIER IN THE DAY THUR...TEMPS
MAY NOT WARM BEYOND THE LOW/MID 60S ALONG THE CHICAGO LAKEFRONT.
FLOW THEN TURNS SOUTHERLY THUR NIGHT WITH THE MORE PROGRESSIVE FLOW
IN THE MID-LVLS PUSHING THE RIDGING EAST. A RETURN FLOW MOISTURE
WILL CONTINUE TO BE FOCUSED ACROSS THE CENTRAL CONUS THUR EVE...WITH
A SLOW MOVING FRONTAL BOUNDARY NUDGING EAST THUR NIGHT TOWARDS
WESTERN IL. THIS FRONTAL BOUNDARY WILL BECOME ENERGIZED AS A ROBUST
500MB VORT MAX BREAKS SOUTH FROM CENTRAL CANADA LATE THUR NIGHT.
THIS SHOULD ALLOW FOR AN ATMOSPHERIC RIVER TO DEVELOP FROM THE
SOUTHERN PLAINS STRETCHING NORTH THROUGH THE MID-MISSOURI VALLEY
INTO THE WESTERN GREAT LAKES EARLY FRI MORNING.
FRIDAY THROUGH EARLY NEXT WEEK...
ENSEMBLES CONTINUE TO PROG A ROBUST TROUGH SLIDING SOUTH FROM
CENTRAL CANADA FRI. THIS COUPLED WITH DOWNSTREAM MID-LVL RIDGING
ACROSS THE SOUTHEAST CONUS WILL STRENGTHEN THE FRONTAL BOUNDARY
THAT WILL BE ORIENTED FROM THE SOUTHERN PLAINS STRETCHING
NORTHEAST THROUGH THE GREAT LAKES REGION INTO WESTERN QUEBEC.
THIS SETUP IS IDEAL FOR THE DEVELOPMENT OF AN ATMOSPHERIC RIVER WITH
ABUNDANT LOW LEVEL MOISTURE AND EFFICIENT PRECIP PRODUCING
CONVECTION.
OPER GUIDANCE HAS BEEN RELATIVELY CONSISTENT WITH BRINGING A SERIES
OF WAVES ALONG THE SLOW MOVING FRONTAL BOUNDARY FRI AFTN/EVE...THEN
THE BOUNDARY SHOULD SLIDE EAST WITH WINDS QUICKLY VEERING
NORTH/NORTHEAST FOR SAT AND USHERING IN MUCH COOLER AIR TO THE
REGION.
CURRENT INDICATIONS ARE THAT HIGHS SAT MAY STRUGGLE TO WARM BEYOND
THE UPR 50S ACROSS NORTHEAST IL/NORTHWEST IN...WITH ONLY LOW 60S
ELSEWHERE. STRONG SFC RIDGE WILL REMAIN NORTH OF THE REGION...SO THE
PRIOR FRONTAL BOUNDARY MAY BECOME QUASI-STATIONARY FOR THE WEEKEND
ALONG THE OHIO VALLEY AND CONTINUE TO FEED PRECIP CHANCES TO THE
SOUTHERN CWFA.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* MVFR THIS AFTERNOON
* RAIN WITH EMBEDDED THUNDER POSSIBLE
* SOUTH WINDS VARYING FROM SOUTHEAST EARLY TO SOUTHWEST THIS
EVENING.
* MVFR IN FOG AND LOW CLOUDS WEDNESDAY MORNING.
MM
//DISCUSSION...UPDATED 18Z...
LINE OF SHOWERS HAS DECREASED VSBYS TO 1 MILE UPSTREAM EARLY THIS
AFTERNOON. AS THE LINE PROGRESSES NORTHEASTWARD...COULD SEE SOME
STRONGER POCKETS OF RAIN AND TALLER EMBEDDED CELLS PRODUCE
ISOLATED LIGHTNING. LOW CHANCE/CONFIDENCE OF ANY OF THESE CELLS
HITTING THE TERMINALS...SO KEPT VCTS IN THE TAFS THROUGH 19Z.
LOOKING TOWARD WEDNESDAY MORNING...LOW LEVEL MOISTURE AND A WEAK
INVERSION WILL ALLOW A CHANCE FOR MVFR FOG AND CIGS TO WORK INTO
THE TERMINALS. THE AFTERNOON WILL FEATURE A SCATTERED TO POSSIBLY
BROKEN DECK AT 025. INTO THE EVENING...EXPECT OVERCAST CONDITIONS
WITH LIGHT RAIN POSSIBLE. THERE IS A CHANCE FOR THE LAKE BREEZE TO
WORK INTO ORD NEAR OR JUST AFTER 00Z WEDNESDAY EVENING.
MM
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* HIGH CONFIDENCE REMAINING MVFR THIS AFTERNOON.
* HIGH CONFIDENCE IN RAIN TIMING THIS AFTERNOON. LOW CONFIDENCE ON
THUNDER CHANCES.
* MEDIUM TO HIGH CONFIDENCE IN WIND DIRECTION WITH HIGH CONFIDENCE
IN WIND SPEED EXCEPT LOW CONFIDENCE IF THUNDERSTORMS OCCUR.
* LOW-MEDIUM CONFIDENCE IN FOG AND MVFR CONDITIONS WEDNESDAY
MORNING.
*
MM
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT...WX NIL/VFR. SOUTHEAST WINDS.
THURSDAY...SLIGHT CHANCE OF TSRA AT NIGHT. SOUTHEAST WINDS.
FRIDAY...TSRA/SHRA LIKELY THROUGH THE DAY AND NIGHT. MVFR
POSSIBLE. SOUTHWEST WINDS.
SATURDAY...SHRA LIKELY WITH A CHANCE OF TSRA DURING THE DAY.
NORTHEAST WINDS.
SUNDAY...CHANCE OF SHRA. EAST WINDS. MVFR POSSIBLE.
MONDAY...CHANCE OF SHRA. SOUTHEAST WINDS. MVFR POSSIBLE.
KREIN
&&
.MARINE...
229 AM CDT
WARM MOIST AIR CONTINUES TO FEED NORTH ACROSS THE LAKE
TODAY...WHICH MAY HELP TO FURTHER ENHANCE ANY AREAS OF FOG THAT
HAVE ALREADY DEVELOPED. IT IS POSSIBLE PATCHY DENSE FOG MAY
DEVELOP...ALTHOUGH WINDS MAY BE JUST STRONG ENOUGH TO LIMIT THE
COVERAGE AND INTENSITY OF THE FOG. A SURFACE LOW PRESSURE SYSTEM
WILL BE LIFTING NORTH ACROSS EASTERN IOWA INTO CENTRAL WISCONSIN
THIS EVENING. THE GRADIENT WILL TIGHTEN ACROSS THE
CENTRAL/SOUTHERN PORTIONS OF THE LAKE...WHICH WITH WARMER
NEARSHORE WATERS EXPECT SOME SLIGHTLY BETTER MIXING TO OCCUR.
FURTHER OUT ACROSS THE OPEN WATERS THE WATER REMAINS COLD AND
EXPECT THE STABILITY TO MAKE IT DIFFICULT TO MIX TO THE SFC THE
HIGHER GUSTS. HIGH PRESSURE THEN ARRIVES LATE WEDNESDAY WITH LIGHT
WINDS DEVELOPING. THEN HIGH PRESSURE SHIFTS EAST THURSDAY
NIGHT...WITH SOUTHERLY WINDS DEVELOPING AGAIN FRIDAY. A FRONTAL
BOUNDARY WILL APPROACH LAKE MICHIGAN LATE FRIDAY NIGHT THEN
STEADILY SLIDE SOUTH ALONG THE LAKE. THIS WILL ALLOW WINDS TO
QUICKLY VEER FROM SOUTH TO NORTH/NORTHEAST SATURDAY. ALONG WITH
THIS QUICK WIND SHIFT WILL BE COOLER AIR SLIDING SOUTH OVER THE
LAKE. WAVES SHOULD EASILY BUILD SATURDAY FOR THE CENTRAL/SOUTHERN
PORTIONS OF THE LAKE.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 26, 9:42 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1042 AM CDT TUE MAY 26 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271545-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1042 AM CDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE:
WINDS GUSTING IN EXCESS OF 60 MPH.
ISOLATED TORNADO.
FREQUENT CLOUD TO GROUND LIGHTNING.
LOCALLY HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS
NORTHERN ILLINOIS INTO NORTHWEST INDIANA THIS AFTERNOON
THROUGH EARLY THIS EVENING.
DISCUSSION:
VERY WARM AND MOIST AIR WILL CONTINUE TO LIFT NORTH ACROSS
NORTHERN ILLINOIS AND NORTHWEST INDIANA TODAY. AN AREA OF
LOW PRESSURE LIFTS INTO WISCONSIN THIS EVENING. OVERCAST
SKIES WILL LIMIT INSTABILITY TODAY LEADING TO ISOLATED
STRONG TO SEVERE STORM DEVELOPMENT. THE BAND OF SHOWERS
CURRENT OVER NORTHWEST CENTRAL ILLINOIS WILL SHIFT EAST
THROUGH THIS AFTERNOON...WITH ADDITIONAL STORMS FORMING
IN ITS WAKE OVER NORTH CENTRAL ILLINOIS EARLY THIS
AFTERNOON. DAMAGING WINDS AND AN ISOLATED TORNADO ARE
THE MAIN HAZARDS EXPECTED WITH ANY ISOLATED STRONG TO
SEVERE STORM. THAT BEING SAID...IF SKIES
CLEAR...INSTABILITY WILL INCREASE AND COULD LEAD TO
INCREASED SEVERE STORM COVERAGE. ALL STORMS WILL PRODUCE
HEAVY RAINFALL AS MOISTURE LEVELS ARE HIGH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY...THEN
AGAIN THURSDAY NIGHT THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
&&
LMZ740>745-271545-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1042 AM CDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON
THROUGH THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE.
AREAS OF FOG WILL BE POSSIBLE TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY
AND AGAIN THURSDAY NIGHT THROUGH SATURDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271545-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1042 AM CDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON
THROUGH THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE.
AREAS OF FOG WILL BE POSSIBLE TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY
AND AGAIN FRIDAY THROUGH SATURDAY.
&&
JEE
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, May 26, 9:52 AM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1052 AM CDT TUE MAY 26 2015
ILZ010-261630-
LEE IL-
1052 AM CDT TUE MAY 26 2015
...SPECIAL WEATHER STATEMENT FOR CENTRAL LEE COUNTY UNTIL 1130 AM
CDT...
AT 1052 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF WALNUT...OR 9 MILES SOUTH OF WALTON...MOVING NORTHEAST
AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIXON... WALTON... AMBOY...
FRANKLIN GROVE... ASHTON... SUBLETTE...
HARMON...
INCLUDING THE FOLLOWING INTERSTATE...
I-88 BETWEEN MILE MARKERS 50 AND 72.
THIS INCLUDES... LEE COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4189 8952 4188 8907 4158 8925 4159 8959
TIME...MOT...LOC 1552Z 206DEG 33KT 4158 8945
BMD
Tornado, Cook
- When
- May 26, 12:08 PM CST to 12:09 PM CST
- Where
- Cook County, 0.86 mi ESE of Mc Cook to 0.97 mi ENE of Mc Cook
- Rating
- EF0
- Path length
- 0.4 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.777, -87.804
A brief EF-0 tornado touched down in Summit. The tornado mainly damaged trees with several large branches down and a couple of weaker hard wood trees snapped. There was also minor roof damage and a wooden fence partially blown down. An electrical pole was cracked at the base. Peak winds were estimated at 75 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Ohio, May 26, 20152 injured · $826,000 · EF1 · 10 events
- Hail in Kansas, May 26, 2015$4.0 million · 2.75 in hail · 15 events
- Flooding in Arkansas, May 26 to 31, 2015$5.0 million · 6 events
- Tornado and Damaging Winds in Georgia, May 26, 2015$206,000 · EF1 · 21 events
- Damaging Winds in Ohio, May 26, 2015$465,000 · 61 kt wind · 12 events
- Tornadoes and Flash Flood in Oklahoma, May 26 to 27, 2015$30,000 · EF0 · 43 events
- Hail and Damaging Wind in West Virginia, May 26, 2015$100,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Texas, May 26 to 30, 20152.75 in hail · 49 events
- Tornadoes and Damaging Wind in Illinois, May 26, 2015$25,000 · EF1 · 3 events
- Damaging Wind in Wisconsin, May 26, 2015$75,000 · 56 kt wind · 1 event
- Tornado and Damaging Winds in Louisiana, May 26, 2015EF1 · 6 events
- Hail and Damaging Winds in Florida, May 26 to 31, 2015$26,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580352.